Welcome, Guest. Please login or register. Did you miss your activation email?

Author Topic: Plaquenil  (Read 5855 times)

eyesite_admin

  • Administrator
  • Jr. Member
  • *****
  • Posts: 80
Plaquenil
« Reply #1 on: July 14, 2011, 02:48:36 PM »

Q: I have been taking Plaquenil for a year now for Lupus SLE. I know that there are concerns about Plaquenil and it's damaging the eyes and I do religiously go to my eye doctor every 6-7 months as recomended. I have some questions as to my last visit to the eye doctor (as my next appointment is approaching). Are new "floaters" a sign of a possible problem with the medication? What about recent terrible light sensitivity? With the SLE I have the complications of Sjogren's syndrome. Could these perhaps be something to do with that?
A: About 3% of Plaquenil users can have eye side-effects. Symptoms of Plaquenil eye side-effects include: blurred vision, sensitivity of the eyes to sun light, decreased night or color vision, decreased ability to see objects at the edge of vision, black spots in the vision or light flashes or streaks.  If any of these visual changes occur, the Plaquenil should be immediately stopped and an eye specialist (ophthalmologist) consulted.  Since early Plaquenil eye problems can occur without symptoms, regular examinations by an ophthalmologist are essential even if vision is normal.  It is common for rheumatologists to recommend eye examinations every 6 months.  If the ophthalmologist detects possible eye toxicity, the Plaquenil should be immediately discontinued.
Other rare side-effects (occurring in less than 5% of patients) include: nervousness or headache, ringing in the ears, muscle weakness and decreased blood counts.

Eyesite Vision Correction Forum

Plaquenil
« Reply #1 on: July 14, 2011, 02:48:36 PM »